Hail, Garza
- When
- June 24, 5:10 PM CST
- Where
- Garza County, 6 mi W of Post
- Measured
- 1.75 in hail
- Crop damage
- $300,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.183, -101.483
The Garza County Sheriff's Office reported golfball size hail.
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 24, 2:45 PM CST, 2 hours 25 minutes earlier.
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 345 PM CDT TUE JUN 24 2003 DAY ONE... DEEP MOISTURE PLUME BULGING INTO SOUTH PLAINS ON SOUTH TO SOUTHWEST FLOW CONTRIBUTING TO HIGH DEWPOINTS AND FAIR AMOUNT OF CLOUDS TODAY. THIS HAS SLOWED SURFACE HEATING...WITH MOST AREAS STILL NEEDING A DEGREES OR SO TO REACH CONVECTIVE TEMPERATURES. MIXING APPEARS WEAKER TODAY AT LEAST THROUGH CENTRAL ZONES WITH SURFACE DEWPOINTS HOLDING IN THE MID TO UPPER 60S. STILL...WILL HOLD ON TO CHANCE OF THUNDERSTORMS AS OPPOSED TO SCATTERED THUNDERSTORMS THIS EVENING...BEING STILL SOMEWHAT CONDITIONAL ON BREAKING THROUGH THE FINAL BIT OF CAPPING. FAR WESTERN ZONES APPEAR SOMEWHAT MORE FAVORABLE FOR INITIATION AGAIN THIS AFTERNOON BASED ON CIN VALUES BELOW 20 J/KG. THUNDERSTORMS THAT FIRE WILL AGAIN HAVE MODERATE SOUTHWEST FLOW ALOFT CONTRIBUTING JUST ENOUGH SHEAR FOR A SLIGHT SEVERE THREAT. CAPES APPEAR MODERATE WITH ABOUT 1500-2000 J/KG IN THE FULLY MIXED LAYER PROBABLY AVAILABLE WHEN ALL IS SAID AND DONE. MORE DEBRIS CLOUDS OVERNIGHT...STILL MAINLY SOUTHEAST ZONES GIVEN FLOW ALOFT. EXPECT PATCHY STRATUS AGAIN IN THE EARLY MORNING LIFTING INTO CU FIELD DURING THE AFTERNOON. APPEARS WESTERN TROF STARTING TO BEND INTO THE HIGH PLAINS WILL SUPPRESS THE DEEP MOISTURE PLUME...BUT WE WILL ALSO BE IN STRONGER UPPER LEVEL DIFFLUENT ZONE WEDNESDAY AS WELL AS STRONGER SURFACE CONVERGENCE/DRYLINE ACTION. SO...KEPT SLIGHT CHANCE POPS FOR TOMORROW AFTERNOON...AND EXPANDED SLIGHTLY INTO SOUTHERN ZONES AS WELL TO FIT CLOSE TO MESO-ETA DEPICTION. MCQUEEN/05 DAYS 2 THROUGH 7 SUBTROPICAL HIGH OVER TEXAS COAST IS EXPECTED TO MOVE WEST ACROSS NORTHERN MEXICO TO THE BAJA REGION BY EARLY FRIDAY. AS IT MOVES WEST...A SHORT WAVE UPPER TROUGH WILL DIVE THROUGH THE PLAINS STATES PUSHING AN UNUSUALLY STRONG FRONT FOR THIS TIME OF YEAR THROUGH THE REGION WEDNESDAY NIGHT AND EARLY THURSDAY. THE FRONT WILL BRING AN INCREASED CHANCE OF RAIN WEDNESDAY NIGHT AND EARLY THURSDAY. FOLLOWING FRONTAL PASSAGE...EXPECT CLEARING SKIES BY THURSDAY AFTERNOON AS COOLER SURFACE HIGH PRESSURE BUILDS IN. COOLER TEMPERATURES SHOULD LAST THROUGH EARLY FRIDAY. BY FRIDAY NIGHT WITH THE UPPER HIGH OVER THE BAJA REGION...NORTHWEST FLOW ALOFT LOOKS STRONG ENOUGH TO CARRY THUNDERSTORMS WHICH FORM OVER THE HIGHER TERRAIN OF NORTHEAST NEW MEXICO INTO OUR WESTERN COUNTIES OVERNIGHT. EXPECT BASICALLY SAME PATTERN FOR SATURDAY NIGHT...BUT STRENGTH OF UPPER FLOW MAY BE A FACTOR LIMITING RAIN CHANCES. PLAN ON GOING WITH SLIGHT CHANCE OF THUNDER BOTH NIGHTS. THE FORECAST FOR EARLY NEXT WEEK SHOWS UPPER HIGH STARTING TO MOVE BACK TO THE EAST...BUT CENTERED MORE OVER WEST TEXAS. IF MODELS ARE CORRECT WITH THIS TREND...CAN EXPECT DRIER AND WARMER WEATHER NEXT WEEK. FCSTID = 04 FRIONA 64 90 58 74 / 30 20 30 20 TULIA 67 91 60 76 / 30 20 30 20 PLAINVIEW 68 92 62 77 / 30 20 30 20 LEVELLAND 68 94 64 78 / 30 20 30 30 LUBBOCK 70 93 65 79 / 30 20 30 30 BROWNFIELD 70 95 66 81 / 30 10 30 30 CHILDRESS 72 95 66 79 / 20 20 40 20 SPUR 72 95 68 82 / 20 10 40 30 ASPERMONT 75 96 72 84 / 20 10 40 30 .LBB...NONE.
TXZ021>044-242230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1140 AM CDT TUE JUN 24 2003 THIS IS A HAZARDOUS WEATHER OUTLOOK FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE TEXAS SOUTH PLAINS AND THE EXTREME SOUTHERN PANHANDLE THIS AFTERNOON AND EVENING. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWESTERN PANHANDLE...JUST EAST OF A DRY LINE NEAR THE NEW MEXICO BORDER. A FEW OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS AS THEY MOVE NORTHEAST INTO THE CENTRAL SOUTH PLAINS AND SOUTHERN PANHANDLE EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS MAY OCCUR LATE WEDNESDAY AFTERNOON AND EVENING ACROSS THE EASTERN SOUTH PLAINS AND LOW ROLLING PLAINS AS A STRONG COLD FRONT PUSHES INTO THIS REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
416 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0824 PM 3 N NEW MOORE TX 1.75 INCH HAIL
06/24/03 LYNN
0826 PM 3 W WELLS TX .75 INCH HAIL
06/24/03 LYNN
JVThe Lubbock radar (KLBB), 61 km away, was scanning. The volume nearest the first event began at 23:10 UTC.
3 hail. Local standard time, as filed.
The Garza County Sheriff's Office reported golfball size hail.
A storm spotter reported golfball size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367041, 5367042, 5367043.